Alert archive / Indiana / Frost Advisories in 2016

Frost Advisory 2, NWS Indianapolis, IN

March 28, 201612 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at Mar 28, 2016, 3:45 PM EDT for 12 counties in Indiana. It took effect at Mar 29, 2016, 5:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2016, 3:45 PM EDT (19:45 UTC)
In effect from
Mar 29, 2016, 5:00 AM EDT
Expired
Mar 29, 2016, 9:00 AM EDT
In force
4 hr
Issued by
NWS Indianapolis, IN

Counties Bartholomew County, IN, Brown County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Sullivan County, IN

The radar

The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

643 
WWUS73 KIND 281945
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
345 PM EDT MON MAR 28 2016

INZ065-072-290345-
/O.NEW.KIND.FR.Y.0002.160329T0900Z-160329T1300Z/
DECATUR-JENNINGS-
345 PM EDT MON MAR 28 2016

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY. 

* TEMPERATURE...AROUND 32-34 DEGREES.

* IMPACTS...THE SPRING GROWING SEASON HAS BEGUN EARLY DUE TO WARM
  MARCH TEMPERATURES ACROSS SOUTHERN INDIANA. SENSITIVE EARLY
  SEASON VEGETATION MAY BE DAMAGED OR KILLED BY WIDESPREAD FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
828 
WWUS73 KIND 290144
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
944 PM EDT MON MAR 28 2016

INZ065-072-290945-
/O.CON.KIND.FR.Y.0002.160329T0900Z-160329T1300Z/
DECATUR-JENNINGS-
944 PM EDT MON MAR 28 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURE...AROUND 32-34 DEGREES.

* IMPACTS...THE SPRING GROWING SEASON HAS BEGUN EARLY DUE TO 
  WARM MARCH TEMPERATURES ACROSS SOUTHERN INDIANA. SENSITIVE 
  EARLY SEASON VEGETATION MAY BE DAMAGED OR KILLED BY WIDESPREAD 
  FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
472 
WWUS73 KIND 290810
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
410 AM EDT TUE MAR 29 2016

INZ060>064-067>071-291300-
/O.EXA.KIND.FR.Y.0002.160329T0900Z-160329T1300Z/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
410 AM EDT TUE MAR 29 2016

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* TEMPERATURE...AROUND 32-34 DEGREES.

* IMPACTS...THE SPRING GROWING SEASON HAS BEGUN EARLY DUE TO 
  WARM MARCH TEMPERATURES ACROSS SOUTHERN INDIANA. SENSITIVE 
  EARLY SEASON VEGETATION MAY BE DAMAGED OR KILLED BY WIDESPREAD 
  FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

INZ065-072-291300-
/O.CON.KIND.FR.Y.0002.160329T0900Z-160329T1300Z/
DECATUR-JENNINGS-
410 AM EDT TUE MAR 29 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURE...AROUND 32-34 DEGREES.

* IMPACTS...THE SPRING GROWING SEASON HAS BEGUN EARLY DUE TO 
  WARM MARCH TEMPERATURES ACROSS SOUTHERN INDIANA. SENSITIVE 
  EARLY SEASON VEGETATION MAY BE DAMAGED OR KILLED BY WIDESPREAD 
  FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JH
579 
WWUS73 KIND 291309
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
909 AM EDT TUE MAR 29 2016

INZ060>065-067>072-291415-
/O.EXP.KIND.FR.Y.0002.000000T0000Z-160329T1300Z/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
909 AM EDT TUE MAR 29 2016

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES ARE WARMING ACROSS THE AREA AND THUS THE FROST
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Mar 28, 3:38 PM EDT, 7 minutes earlier.

Area forecast discussion, Mar 28, 3:38 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
338 PM EDT MON MAR 28 2016

.UPDATE...
THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 315 PM EDT MON MAR 28 2016

HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT AND CLEAR SKIES OUT
ALLOWING TEMPERATURES TO DROP INTO THE 30S. AFTER A DRY TUESDAY
AND TUESDAY NIGHT SHOWERS AND CHANCES FOR THUNDERSTORMS RETURN ON
WEDNESDAY AFTERNOON AND REMAIN INTO THURSDAY AS A FRONTAL SYSTEM
PASSES THROUGH THE AREA. SHOWER CHANCES COULD STICK AROUND THROUGH
FRIDAY BUT MAINLY DRY WEATHER RETURNS AFTER THAT.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 315 PM EDT MON MAR 28 2016

FORECAST FOCUS IS ON SKY COVER AND TEMPERATURES. LOOKS LIKE BROKEN
TO OVERCAST COLD ADVECTION STRATOCU CURRENTLY ACROSS THE AREA WILL
DISSIPATE LATE THIS EVENING AS LOW PRESSURE MOVES FURTHER AWAY
FROM THE AREA AND MORE UPPER RIDGING BUILDS IN. SURFACE WINDS WILL
DROP OFF ALLOWING FOR GOOD RADIATIONAL COOLING ONCE SKIES CLEAR.
WENT WITH BIAS CORRECTED CONSENSUS WHICH PRODUCED LOWS IN THE LOW
30S NORTH TO MIDDLE 30S SOUTHWEST. GIVEN THE SETUP COULD SEE SOME
PATCHY FROST ACROSS THE SOUTHERN COUNTIES WHERE FROST FREEZE
PROGRAM HAS BEGUN. IN THE SOUTHEAST WITH TEMPERATURES PROGGED TO
BE RIGHT AROUND THE FREEZING MARK AND DEWPOINTS SIMILAR COULD SEE
AREAS TO WIDESPREAD FROST...AND THUS WILL INCLUDE A COUPLE OF THE
SOUTHEASTERN COUNTIES IN A FROST ADVISORY FOR LATE TONIGHT INTO
THE MORNING. WHILE TEMPERATURES WILL BE LOWER IN THE NORTH FROST
FREEZE PROGRAM HAS NOT YET BEGUN THERE SO WILL LEAVE OUT MENTION.
IF TEMPERATURES DROP FASTER THAN EXPECTED IN THE REST OF THE
SOUTHERN COUNTIES MAY HAVE TO EXPAND BUT FOR NOW WILL COVER WITH
AN SPS DUE TO THE SLIGHTLY WARMER FORECAST LOWS THERE.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...

ISSUED AT 315 PM EDT MON MAR 28 2016

FORECAST FOCUS IS ON POPS/THUNDER CHANCES WITH MID WEEK SYSTEM.
MODELS ARE SHOWING SOME DECENT DIFFERENCES IN TIMING/STRENGTH OF
THE SYSTEM FOR ONLY A COUPLE DAYS OUT AND THESE LEND LOWER
CONFIDENCE TO FINAL FORECAST.

TUESDAY AND TUESDAY NIGHT WILL BE DRY WITH HIGH PRESSURE RIDGE
MOVING ACROSS THE AREA. TEMPERATURES WILL BE WARMING A BIT AS THE
RIDGE AXIS MOVES OFF TO THE EAST SO EXPECT HIGHS IN THE MID TO
UPPER 50S AND LOWS IN THE UPPER 30S TO LOWER 40S WITH MOSTLY CLEAR
SKIES. ON WEDNESDAY THE AREA WILL BE IN SOUTHERLY FLOW AHEAD OF A
LOW PRESSURE SYSTEM EXITING THE PLAINS STATES. THIS SHOULD ALLOW
TEMPERATURES TO CLIMB INTO THE MID TO UPPER 60S. SOME INSTABILITY
MOVES INTO THE AREA ALONG WITH A LITTLE ISENTROPIC LIFT FROM THE
WEST DURING THE AFTERNOON AND INCLUDED SOME SMALL CHANCE POPS THEN
OVER THE WESTERN HALF OR SO OF THE AREA.

WEDNESDAY NIGHT THE SYSTEM MOVES INTO THE UPPER MIDWEST AND THE
COLD FRONT SHOULD MOVE THROUGH THE AREA ON THURSDAY...ALTHOUGH
EXACT TIMING AND STRENGTH OF THE SYSTEM ARE STILL MORE VARIABLE
THAN ONE WOULD EXPECT FOR DAY 3. REGARDLESS IT LOOKS LIKE PLENTY
OF FORCING AND MOISTURE WILL BE AVAILABLE FOR WEDNESDAY NIGHT SO
WENT CATEGORICAL POPS THEN WITH A CHANCE FOR THUNDER. THURSDAY
THERE IS LESS CONFIDENCE AS FRONTAL POSITION MAY BE JUST STARTING
INTO THE AREA OR ALMOST ALL THE WAY THROUGH AS THE DAY BEGINS
DEPENDING ON YOUR MODEL OF CHOICE. THUS TRIED TO REACH A CONSENSUS
SOLUTION AND WENT WITH LIKELY PRECIP IN THE EAST BUT A CHANCE IN
THE WEST TO START THE DAY...AND CUT POPS TO SLIGHT CHANCE IN THE
WEST IN THE AFTERNOON ALONG WITH REMOVING THUNDER THREAT BEHIND
THE FRONT IN THE WEST FOR THE AFTERNOON. BASED FORECAST HIGHS
THURSDAY ON A MID-RANGE FRONTAL PASSAGE. LOW CONFIDENCE ON THIS HIGH
TEMPERATURE FORECAST THOUGH AS A FASTER FROPA WILL MAKE THIS MUCH
HARDER TO ACHIEVE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...

ISSUED AT 228 PM EDT MON MAR 28 2016

WHILE CONFIDENCE IN ANY SPECIFIC PRECIP EVENT IS LOW...CONFIDENCE
IN COOLER THAN NORMAL TEMPERATURES REMAINS HIGH. ECMWF SUGGESTS
THAT THE UPPER FLOW THROUGH NEXT WEEKEND WILL BECOME MORE
NORTHWESTERLY...ALLOWING FOR A COOLER FLOW OF AIR FROM CANADA.
SEVERAL SHORTWAVES LOOK TO PUSH INTO THE GREAT LAKES AND OHIO
VALLEY THROUGH THE PERIOD...WITH BEST FORCING APPEARING TO STAY
NORTHEAST OF INDIANA. HOWEVER IN THE LOWER LEVELS SEVERAL FRONTAL
SYSTEMS LOOK TO PASS ACROSS INDIANA STARTING ON SATURDAY AND
CONTINUING THROUGH MONDAY. GIVEN THE STRENGTH OF THE LOWER LEVEL
FEATURES AT LEAST A CHANCE FOR PRECIP SEEMS WARRANTED AS THEY
PASS...BUT SUPERBLEND SAYS THIS IS NOT THE CASE.

&&

.AVIATION /DISCUSSION FOR THE 281800Z TAFS/...

ISSUED AT 1237 PM EDT MON MAR 28 2016

VFR CONDITIONS ARE EXPECTED THIS TAF PERIOD.

SURFACE ANALYSIS SHOWS LOW PRESSURE OVER ONTARIO AND HIGH
PRESSURE OVER THE SHOW ME STATE. SATELLITE SHOWS WRAP AROUND
MOISTURE ACROSS MICHIGAN AND INDIANA...WITH THE BACK EDGE OF THE
CLOUD SHIELD NEAR THE INDIANA/ILLINOIS STATE LINE.

FORECAST SOUNDINGS DEPICT A DRY COLUMN TODAY AND TONIGHT AS THE
SURFACE LOW AND ASSOCIATED CLOUD SHIELD ARE EXPECTED TO MAKE
CONTINUED PROGRESSION TO THE NORTHEAST...ALLOWING THE SURFACE HIGH
TO BUILD ACROSS THE OHIO VALLEY. TIME SECTIONS ALSO
AGREE...INDICATING DRY AIR AND SUBSIDENCE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....PUMA
AVIATION...PUMA
Hazardous weather outlook, Mar 28, 4:38 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
438 AM EDT MON MAR 28 2016

INZ021-028>031-035>049-051>057-060>065-067>072-290845-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
438 AM EDT MON MAR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: DRY BUT COOLER CONDITIONS WILL PREVAIL TODAY AND
TONIGHT AS HIGH PRESSURE STRENGTHENS OVER CENTRAL INDIANA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY THROUGH
THURSDAY.

DISCUSSION: ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE
AGAIN ON WEDNESDAY AND THURSDAY AS ANOTHER FRONTAL SYSTEM
ENTERS CENTRAL INDIANA. DRY CONDITIONS AND HIGH PRESSURE WILL
RETURN TO THE AREA ON FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:08 PM EDTSevere Thunderstorm WarningINDHendricks, Johnson, Marion, Morgan37 min
Mar 27, 8:10 PM EDTSevere Thunderstorm WarningINDDelaware, Randolph39 min
Mar 27, 8:17 PM EDTSevere Thunderstorm WarningINDJohnson, Marion, Morgan28 min
Mar 27, 8:22 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Monroe, Morgan38 min
Mar 27, 8:39 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Henry, Johnson, Madison, Marion and 2 more51 min
Mar 27, 8:47 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Johnson, Rush, Shelby58 min
Mar 27, 9:19 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph43 min

Nearby

Frost Advisories in Indiana, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.